Journal of Lie Theory, Vol. 9, No. 2, pp. 355-360 (1999)

Homogeneous spaces of compact connected Lie groups which admit nontrivial invariant algebras

Ilyas A. Latypov

Omsk State University, Prosp. Mira 55a, 644077 Omsk, Russia,

Abstract: In 1965 Wolf and Gangolli proved that compact semisimple groups are distinguished in the class of all compact connected Lie groups by the following property: every uniformly closed function algebra which is invariant with respect to left and right translations is also invariant with respect to the complex conjugation. In this article we extend this result to the class of homogeneous spaces of compact connected Lie groups with connected stable subgroups: a homogeneous space admits only self-conjugated invariant function algebras if and only if the isotropy representation has no nonzero fixed vectors.

Keywords: homogeneous spaces, compact connected Lie groups, connected stable subgroups, invariant function algebras, isotropy representation

Classification (MSC91): 53C30

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]